Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Lubbock, TX

February 16, 20118 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 16, 2011, 5:16 AM CST for 8 counties in Texas. It took effect at Feb 16, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2011, 5:16 AM CST (11:16 UTC)
In effect from
Feb 16, 2011, 11:00 AM CST
Expired
Feb 16, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3672 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS84 KLUB 161116
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
516 AM CST WED FEB 16 2011

TXZ033>036-039>042-161900-
/O.CAN.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
516 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH FOR TODAY IS CANCELLED...

SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 20 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...NEAR
RECORD HIGH TEMPERATURES AND CURED FUELS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS WEDNESDAY AFTERNOON. CRITICAL FIRE WEATHER
CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS
INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15
PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE
GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>024-027>030-161900-
/O.UPG.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/
/O.NEW.KLUB.FW.W.0001.110216T1700Z-110217T0000Z/
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
516 AM CST WED FEB 16 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR THE NORTHERN SOUTH PLAINS AND FAR SOUTHWESTERN
TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.

SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD
HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS
WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO
20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH
WEDNESDAY AND THURSDAY AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-031-032-037-038-043-044-161900-
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
516 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS AROUND 20 MPH WILL
COMBINE WITH RELATIVELY HUMIDITIES BELOW 15 PERCENT...
TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY
AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS
WINDS DIMINISH AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
204 
WWUS84 KLUB 161143 CCA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
539 AM CST WED FEB 16 2011

TXZ033>036-039>042-161930-
/O.CAN.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/
/O.COR.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
539 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH FOR TODAY IS CANCELLED...

RED FLAG CONDITIONS ARE NOT EXPECTED TO DEVELOP THIS AFTERNOON... 
HOWEVER AN INCREASED FIRE DANGER WILL REMAIN IN PLACE OVER THE
SOUTHERN SOUTH PLAINS. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS
INCREASE TO 20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15
PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE
GROWTH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>024-027>030-161930-
/O.UPG.KLUB.FW.A.0002.110216T1700Z-110217T0000Z/
/O.NEW.KLUB.FW.W.0001.110216T1700Z-110217T0000Z/
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
539 AM CST WED FEB 16 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR THE NORTHERN SOUTH PLAINS AND FAR SOUTHWESTERN
TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.

SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD
HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS
WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS INCREASE TO
20 TO 30 MPH AND HUMIDITIES FALL TO OR BELOW 15 PERCENT. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH BOTH
WEDNESDAY AND THURSDAY AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-031-032-037-038-043-044-161930-
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
539 AM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS AROUND 20 MPH WILL
COMBINE WITH RELATIVELY HUMIDITIES BELOW 15 PERCENT...
TEMPERATURES AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY
AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS
WINDS DIMINISH AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JORDAN
099 
WWUS84 KLUB 161929
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
129 PM CST WED FEB 16 2011

TXZ021>024-027>030-170000-
/O.CON.KLUB.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
129 PM CST WED FEB 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG SUSTAINED WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES
BELOW 10 PERCENT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG SUSTAINED WINDS
OF 20 TO 30 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT.

SOUTHWESTERLY WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT...RECORD
HIGH TEMPERATURES...AND CURED FUELS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. CRITICAL FIRE WEATHER
CONDITIONS WILL REDEVELOP THURSDAY AFTERNOON AS SOUTHWEST WINDS
INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITIES FALL TO OR BELOW
15 PERCENT. THESE CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE
GROWTH BOTH WEDNESDAY AND THURSDAY AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR ARE EXPECTED TO DEVELOP. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-031>044-170000-
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
129 PM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG SUSTAINED WINDS OF 15 TO 25
MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT.

SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS OF 15 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...TEMPERATURES
AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY
AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS
WINDS DIMINISH AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

22
754 
WWUS84 KLUB 170011
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
611 PM CST WED FEB 16 2011

TXZ021>024-027>030-170815-
/O.EXP.KLUB.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
611 PM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT...AS THE ONSET OF
SUNSET HAVE INDUCED DECLINING SOUTHWESTERLY WINDS.

$$

TXZ025-026-031>044-170815-
/O.CON.KLUB.FW.A.0003.110217T1600Z-110218T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
611 PM CST WED FEB 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

SOUTHWESTERLY WINDS OF SUSTAINED SPEEDS OF 15 TO 25 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...TEMPERATURES
AROUND 20 DEGREES ABOVE AVERAGE AND CURED FUELS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. THESE
CONDITIONS WILL BE SUPPORTIVE OF RAPID WILDFIRE GROWTH THURSDAY
AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AS
WINDS DIMINISH AND HUMIDITIES INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 4:10 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 16, 4:10 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CST WED FEB 16 2011

.SHORT TERM...
RECORD BREAKING TEMPERATURES EXPECTED THIS AFTERNOON ACROSS THE
CAPROCK AND NEAR RECORD ACROSS THE ROLLING PLAINS.  WEST TO
SOUTHWESTERLY FLOW ALOFT WILL HELP REESTABLISH THE LEE SURFACE TROF
NEAR THE TX/NM STATE LINE THIS AFTERNOON.  MODELS ARE HAVING A HARD
TIME NAILING DOWN HOW STRONG WIND SPEEDS WILL BECOME THIS AFTERNOON
AS WELL AS THE AMOUNT OF HIGH CLOUD COVER...AND THESE PARAMETERS
WILL HAVE AN IMPACT ON HIGH TEMPERATURES.  EXPECT CLOUD COVER TO BE
THIN ENOUGH TO ALLOW FOR GOOD AMOUNTS OF INSOLATION AND WENT WITH
THE STRONGER WIND SPEEDS IN THE MET AND MAV COMPARED TO THE RAW
MODEL OUTPUT.  THE SOUTHWESTERLY WINDS SHOULD ALSO HELP PROVIDE AT
LEAST SOME DOWNSLOPE COMPONENT THROUGH THE DAY.  MODELS ARE ALSO
HAVING A HARD TIME WITH MOISTURE VALUES COMPARED TO READINGS FROM
THE WEST TEXAS MESONET AND ASOS SITES ACROSS THE REGION WITH THE OBS
10-12 DEG F HIGHER THAN THE MODEL DATA AT THIS TIME.  DO EXPECT TO
SEE SOME DRYING OCCUR ALTHOUGH DAYTIME MIXING MAY HELP TO LIMIT HOW
MUCH WILL TAKE PLACE. ALL THAT BEING SAID...RECORD HIGH TEMPERATURE
FOR LUBBOCK IS 79 DEGREES IN 1959 AND THIS DEFINITELY LOOKS LIKE IT
WILL BE BROKEN THIS AFTERNOON.  RECORD FOR CHILDRESS IS 85 DEGREES
ALSO FROM 1959 BUT A NEW RECORD WILL BE A BIT HARDER TO ACHIEVE
THERE.  THERE WILL ALSO BE SOME FIRE WEATHER CONCERNS FOR
TODAY...SEE FIRE WEATHER SECTION FOR MORE DETAILS.

LOW TEMPERATURES THURSDAY MORNING WILL BE A BIT MILDER OVER THE
CAPROCK THAN THIS MORNING THANKS TO THE WARM TEMPERATURES EXPECTED
AND SOUTHWESTERLY WINDS AROUND 10 MPH.  THE ROLLING PLAINS WILL ALSO
SEE AN INFLUX OF LOW-LEVEL MOISTURE THAT WILL HELP TO KEEP MIN
TEMPERATURES UP.  LOW CLOUDS MAY ALSO MANAGE TO DEVELOP OVER THIS
REGION ALSO HELPING TO KEEP MIN TEMPERATURES WARMER THAN THOSE ON
THE CAPROCK AS WELL.

JORDAN

&&

.LONG TERM...
WIND AND FIRE WEATHER CONCERNS ON THURSDAY WILL GIVE WAY TO A BRIEF
TASTE OF MOISTURE FOR PARTS OF THE WEEKEND BEFORE DRIER AIR AGAIN
INVADES THE REGION.

INITIALLY ON THURSDAY DEEP STOUT SOUTHWESTERLY FLOW WILL BE
PRESENT OVER THE AREA AS A BROAD TROUGH DOMINATES THE WESTERN HALF
OF THE LOWER 48 AND A POTENT SHORTWAVE TROUGH EJECTS INTO THE
NORTHERN PLAINS. SFC PRESSURE GRADIENT IS NOT PROGGED TO BE OVERLY
TIGHT...AND THERE WILL BE SOME HIGH CLOUDS PASSING ACROSS THE
AREA...BUT FORECAST SOUNDINGS SUGGEST DEEP MIXING TO NEAR 700
MB...WITH A 35-50 KNOT JET PASSING ACROSS AT THAT LEVEL.
THUS...EXPECT WINDY CONDITIONS TO DEVELOP AS THE HIGHER MOMENTUM
AIR IS TAPPED...WITH SUSTAINED WINDS OF 20-30 MPH COMMON ON THE
CAPROCK...PERHAPS JUST A NOTCH WEAKER FOR THE LOWER ELEVATIONS.
THE DEEP AND DRY DOWNSLOPE FLOW WILL PUSH HIGHS WELL INTO THE 70S
OVER MUCH OF THE CAPROCK...WITH LOW TO MID 80S OUT EAST...AND
THESE CONDITIONS WILL ALSO BOOST THE FIRE DANGER /SEE THE FIRE
WEATHER SECTION FOR DETAILS/. GIVEN THE DEEP MIXING AND POTENTIAL
FOR FAIRLY STRONG WIND GUSTS...DID ALSO DECIDE TO THROW IN A
MENTION OF PATCHY BLOWING DUST ON THE CAPROCK THURSDAY AFTERNOON.
CURRENTLY IT APPEARS HIGHS ON THURSDAY SHOULD STAY JUST BELOW
RECORD LEVELS.

A WEAK COLD FRONT WILL THEN DIP IN THURSDAY NIGHT...WITH LIGHTER
WINDS AND COOLER TEMPERATURES FRIDAY...THOUGH STILL ABOUT 10 DEGREES
ABOVE MID-FEBRUARY AVERAGES. AS EXPANSIVE SFC RIDGING SAGS SOUTHWARD
ACROSS THE MISSISSIPPI RIVER VALLEY RETURN FLOW WILL SETUP ACROSS
TEXAS. RELATIVELY SHALLOW LOW-LEVEL MOISTURE SHOULD BEGIN
APPROACHING THE SOUTHERN ZONES BY EARLY SATURDAY...AND COULD BRING A
ROUND OF LOW CLOUDS...WITH THE CONTINUING MOISTURE ADVECTION
BRINGING A DECK OF STRATUS TO MUCH OR ALL OF THE CWA BY SATURDAY
NIGHT. THE INCREASED MOISTURE WILL TEMPER DIURNAL RANGES....AND SOME
OF THE MODEL SOLUTIONS DO PAINT VERY LIGHT QPF ACROSS PARTS OF THE
AREA...BUT WITH THE BEST MOISTURE GENERALLY CONFINED BELOW 800
MB...DO NOT EXPECT ANY APPRECIABLE PRECIPITATION SATURDAY OR EARLY
SUNDAY /MAYBE A FEW SPRINKLES OR DRIZZLE/. BY LATE IN THE
WEEKEND...THE NEXT ITERATION OF THE SOUTHWESTERN TROUGH WILL
QUICKLY LIFT INTO THE CENTRAL ROCKIES/HIGH PLAINS. LOW-LEVEL FLOW
WILL VEER QUICKLY SUNDAY...WITH A DYNAMIC DRYLINE RACING FROM WEST
TO EAST ACROSS THE AREA. THE BULK OF THE LIFT WITH THE SYSTEM WILL
REMAIN NORTH OF THE AREA...WITH THE DRYLINE LIKELY CAPPED AS IT
MOVES THROUGH. COULD ALSO SEE FIRE WEATHER CONCERNS AGAIN INCREASE
BEHIND THE DRYLINE...WITH THE DRY AIR AND BREEZY DOWNSLOPE WINDS
BOOSTING HIGHS BACK WELL INTO THE 70S...IF NOT LOWER 80S.

A PACIFIC FRONT WILL FOLLOW THE UPPER LEVEL WAVE PASSAGE SUNDAY
NIGHT...WITH MINOR COOLING BEHIND IT MONDAY. ATTENTION WILL THEN
TURN TO THE NEXT ITERATION TO THE WESTERN TROUGH TOWARD THE MIDDLE
OF NEXT WEEK. WE WILL ALSO HAVE TO KEEP AN EYE ON SFC RIDGING THAT
WILL SPILL INTO THE CENTRAL PLAINS AND COULD ATTEMPT TO BACKDOOR
INTO THE AREA TUE/WED.

&&

.FIRE WEATHER...
ALTHOUGH MINIMUM AFTERNOON RH VALUES WILL FALL TO BETWEEN 8 TO 12
PERCENT ACROSS ALL OF THE CAPROCK AND THE WESTERN ROLLING
PLAINS...20 FOOT WIND SPEEDS ARE GOING TO BE MARGINAL FOR RED FLAG
WARNING CONDITIONS TO BE MET.  BIGGEST QUESTION IS WHETHER OR NOT
THE 3 HOUR TIME CRITERIA WILL BE MET...BUT CONDITIONS WILL BE CLOSE
ENOUGH TO WARRANT UPGRADING THE NORTHERN HALF OF THE SOUTH PLAINS
INTO RED FLAG WARNING.  WILL ALSO GO WITH A FIRE DANGER STATEMENT
FOR THE SOUTHERN HALF OF THE SOUTH PLAINS DUE TO THE LOW AFTERNOON
RH VALUES.

THURSDAY AFTERNOON WILL BRING WIDESPREAD ELEVATED TO CRITICAL FIRE
CONDITIONS TO THE AREA. HIGHS WILL TOP OUT 15-25 DEGREES ABOVE
AVERAGE...AND COUPLED WITH RELATIVELY DRY AIR...HUMIDITIES SHOULD
FALL INTO THE 10-15 PERCENT RANGE ACROSS THE ENTIRE AREA. OF
NOTE...THE MODELS DO CONTINUE TO SHOW MOISTURE LEVELS HOLDING
STEADY OR EVEN IMPROVING SLIGHTLY DURING THE AFTERNOON HOURS
ACROSS THE NW ZONES...AND IF THIS DOES OCCUR...THOSE LOCATIONS MAY
STRUGGLE TO FALL TO 15 PERCENT. GIVEN SOME MODEST INCREASES IN
MID-LEVEL MOISTURE...DO NOT EXPECT DEWPOINTS TO FALL AS
DRAMATICALLY AS WE HAVE SEEN RECENTLY...BUT STILL THINK GUIDANCE
IS OVER FORECASTING SFC MOISTURE A BIT AND CONTINUE TO UNDERCUT.
REGARDING WINDS...IT APPEARS SITES ON THE CAPROCK WILL SEE
WIDESPREAD SUSTAINED 20 FT WINDS OF 20-25 MPH...WITH HIGHER GUSTS.
HOWEVER...FURTHER EAST INTO THE ROLLING PLAINS...WHERE THE
HUMIDITIES WILL BE THE LOWEST...IT IS LESS CERTAIN WINDS WILL
ECLIPSE THE 20 MPH THRESHOLD FOR 3 HOURS OR MORE. THAT SAID...IT
WILL BE CLOSE AND PLAN ON MAINTAINING THE FIRE WEATHER WATCH FOR
THURSDAY AFTERNOON FOR THE ENTIRE AREA. CONDITIONS WILL GRADUALLY
IMPROVE THURSDAY NIGHT AS WINDS DECREASE AND HUMIDITIES IMPROVE.

THE ATMOSPHERE WILL REMAIN DRY ON FRIDAY...BUT MUCH LIGHTER WINDS
WILL LIMIT THE FIRE DANGER. INCREASED LOW-LEVEL MOISTURE WILL MOVE
INTO THE AREA FOR MUCH OF THE WEEKEND...BRIEFLY SQUELCHING FIRE
WEATHER CONCERNS...THOUGH ELEVATED TO CRITICAL CONDITIONS COULD
DEVELOP BEHIND A DRYLINE BY SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        80  38  72  29  69 /   0   0   0   0   0
TULIA         82  41  76  36  68 /   0   0   0   0   0
PLAINVIEW     84  41  78  34  70 /   0   0   0   0   0
LEVELLAND     83  44  79  33  72 /   0   0   0   0   0
LUBBOCK       83  43  79  38  72 /   0   0   0   0   0
DENVER CITY   84  44  79  36  74 /   0   0   0   0   0
BROWNFIELD    83  45  80  38  73 /   0   0   0   0   0
CHILDRESS     83  43  85  40  69 /   0   0   0   0   0
SPUR          84  46  84  41  71 /   0   0   0   0   0
ASPERMONT     83  51  87  41  73 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030.

&&

14/23
Hazardous weather outlook, Feb 15, 9:00 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CST TUE FEB 15 2011

TXZ021>044-170300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
900 PM CST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS
MUCH OF THE AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON.

.ADDITIONAL INFORMATION...

PERSONS PLANNING BURNS THIS WEEK ARE ENCOURAGED TO REQUEST SPOT
FORECASTS OR DETAILED BRIEFINGS.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.